Alert archive / Arkansas / Tornado Warnings in 2008

Tornado Warning 16, NWS Little Rock, AR

February 5, 2008Grant County, Jefferson County, Pulaski County, Arkansas

NWS Little Rock, AR issued this tornado warning at Feb 5, 2008, 6:14 PM CST for Grant County, Jefferson County, Pulaski County, Arkansas. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 5, 2008, 6:14 PM CST (00:14 UTC)
Expired
Feb 5, 2008, 7:00 PM CST
In force
46 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Grant County, AR, Jefferson County, AR, Pulaski County, AR

The radar

The Little Rock radar (KLZK), 46 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 5, 6:25 PM CSTHAIL 1.755 Ne Sheridan, ARGOLF BALL HAIL BETWEEN SHERIDAN AND REDFIELD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 5, 2:08 PM CSTTornado Watch PDSSPC10 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2008-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1569 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2008-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 309 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1569 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
804 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
309 m²/s²
0-3 km storm-relative helicity
365 m²/s²
Significant tornado parameter
3.5
Supercell composite
12.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLZK 060014
TORLZK
ARC053-069-119-060100-
/O.NEW.KLZK.TO.W.0016.080206T0014Z-080206T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
614 PM CST TUE FEB 5 2008

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN GRANT COUNTY IN CENTRAL ARKANSAS
  SOUTHEASTERN PULASKI COUNTY IN CENTRAL ARKANSAS
  NORTHWESTERN JEFFERSON COUNTY IN SOUTHEAST ARKANSAS

* UNTIL 700 PM CST

* AT 610 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SHERIDAN...
  MOVING NORTHEAST AT 60 MPH.

* THE TORNADO WILL BE NEAR...
  REDFIELD AROUND 630 PM CST...

&&

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR WESTERN ARKANSAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1000 PM CST TUESDAY EVENING FOR ARKANSAS.

LAT...LON 3425 9250 3450 9225 3450 9224 3463 9212
      3454 9202 3450 9203 3448 9198 3414 9233
TIME...MOT...LOC 0014Z 221DEG 52KT 3428 9233

$$

56

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Feb 5, 5:47 PM CST, 27 minutes earlier.

Area forecast discussion, Feb 5, 5:47 PM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
547 PM CST TUE FEB 5 2008

.AVIATION...
SHOWERS AND SEVERE THUNDERSTORMS WITH SCATTERED TORNADOES WILL
CONTINUE THROUGH AT LEAST 06Z ACROSS MUCH OF ARKANSAS. COLD FRONT
WILL MOVE THROUGH THE AREA TONIGHT. WINDY CONDITIONS ARE EXPECTED
BEHIND THE FRONT THROUGH WEDNESDAY. IFR CONDITIONS EXPECTED AT
TIMES.

&&

.PREV DISCUSSION... /ISSUED 259 PM CST TUE FEB 5 2008/

SHORT TERM...TODAY THROUGH TUESDAY NIGHT
CONVECTION NOW STARTING TO DEVELOP OVER WESTERN ARKANSAS...AS
UPPER LEVEL ENERGY MOVES INTO THE STATE. STORMS WILL CONTINUE TO
DEVELOP AND MOVE NORTHEAST ACROSS THE CWA. REPORTS OF QUARTER SIZE
HAIL HAVE BEEN RECEIVED FROM THE STORMS ACROSS THE WESTERN PORTION
OF THE CWA.

THE MAIN CONCERN THIS AFTERNOON AND EARLY EVENING WILL BE LONG LIVED
SUPERCELL FORMATION...WITH THE POSSIBILITY OF TORNADOES. THESE
STORMS WILL DEVELOP AND MOVE NORTHEAST ACROSS THE REGION. STRONG
WINDS AND HAIL MAY ALSO BE ASSOCIATED WITH THESE STORMS.

THE LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL
CONTINUE TO MOVE TOWARDS THE REGION TONIGHT. THE FRONT WILL MOVE INTO THE
STATE...FOCUSING THUNDERSTORM DEVELOPMENT IN THE FORM OF A SQUALL
LINE. CONVECTION WILL MOVE ACROSS THE REGION AND EXIT THE STATE TO
THE EAST...ALLOWING A DRY SLOT TO SET UP OVER THE STATE FOR EARLY WEDNESDAY.

LONG TERM...WEDNESDAY THROUGH TUESDAY
HE LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT SHOULD BE EAST OF
THE STATE BY WEDNESDAY. HIGH PRESSURE WILL BUILD INTO THE REGION
BEHIND THE FRONT...BRINGING A RETURN OF DRY WEATHER TO THE NATURAL
STATE. A WEAK UPPER LEVEL SYSTEM WILL MOVE ACROSS THE STATE THURSDAY
AND THURSDAY NIGHT...BRINGING A WIND SHIFT AND AN INCREASE IN CLOUD
COVER TO THE AREA. NO PRECIPITATION IS EXPECTED WITH ITS PASSING. A
SERIES OF UPPER LEVEL DISTURBANCES WILL CONTINUE TO MOVE TOWARDS THE
STATE...BUT WITH LACK OF MOISTURE...KEPT THE FORECAST DRY THROUGH
SUNDAY NIGHT. A SURFACE LOW IS EXPECTED TO DEVELOP OVER TEXAS AND
MOVE EAST THROUGH THE BEGINNING OF THE WORK WEEK. PRECIP ENTERS THE
FORECAST ON SUNDAY NIGHT...BUT STILL SOME QUESTION ABOUT WHETHER
TEMPERATURES WILL DROP LOW ENOUGH TO ALLOW FOR SNOW. KEPT PRECIP IN
THE FORECAST SUNDAY NIGHT THROUGH TUESDAY.

TEMPERATURES WILL DROP TO BELOW NORMAL LEVELS ON WEDNESDAY...AS COLD
AIR IS USHERED IN BEHIND THE PASSING FRONT. TEMPERATURES WILL
GRADUALLY RETURN TO NEAR NORMAL LEVELS THROUGH THE WEEKEND. WILL
CONTINUE TO MONITOR GUIDANCE FOR OVERNIGHT TEMPERATURES ON
SUNDAY...AS THERE IS A QUESTION ON HOW MUCH THEY WILL DROP.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     40  45  26  50 /  80  10  10  10
CAMDEN AR         43  51  33  56 /  70  10  10  10
HARRISON AR       33  41  26  49 /  40  10  10  10
HOT SPRINGS AR    40  49  31  54 /  50  10  10  10
LITTLE ROCK   AR  43  50  31  52 /  70  10  10  10
MONTICELLO AR     45  52  33  55 /  90  10  10  10
MOUNT IDA AR      38  47  30  54 /  30  10  10  10
MOUNTAIN HOME AR  36  41  24  49 /  60  10  10  10
NEWPORT AR        42  47  27  50 /  80  10  10  10
PINE BLUFF AR     44  51  32  54 /  80  10  10  10
RUSSELLVILLE AR   38  43  28  51 /  40  10  10  10
SEARCY AR         42  49  28  51 /  80  10  10  10
STUTTGART AR      44  51  30  52 /  80  10  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ARKANSAS-
BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-
POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-
WHITE-WOODRUFF-YELL.

&&

AVIATION...51
Hazardous weather outlook, Feb 5, 10:35 AM CST, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1035 AM CST TUE FEB 5 2008

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1035 AM CST TUE FEB 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

AN OUTBREAK OF SEVERE THUNDERSTORMS IS ANTICIPATED THIS AFTERNOON
AND EVENING.

ALL INTERESTS IN ARKANSAS ARE URGED TO MONITOR WEATHER
BULLETINS...AND SHOULD BE PREPARED TO TAKE PROTECTIVE SAFETY
MEASURES AS REQUIRED.

A COLD FRONT...APPROACHING EXTREME NORTHWEST ARKANSAS LATE THIS
MORNING...IS FORECAST TO ACCELERATE EASTWARD DURING THE AFTERNOON
AND EVENING HOURS.  AHEAD OF THIS BOUNDARY...UNSEASONABLY WARM AND
MOISTURE CONDITIONS PREVAILED.

UPPER LEVEL ENERGY...NOW OVER EASTERN TEXAS...IS FORECAST TO MOVE
NORTHEASTWARD THIS AFTERNOON AND EVENING. THIS FEATURE WILL PROVIDE
LARGE SCALE LIFT...TO OVERCOME A CAPPING INVERSION ACROSS THE REGION.

THE FRONT WILL FOCUS THUNDERSTORM DEVELOPMENT AS IS ACCELERATES
EASTWARD. THUNDERSTORMS ARE EXPECTED TO DEVELOP QUICKLY...AND WILL
LIKELY ORGANIZE INTO A SQUALL LINE.

FORECAST VERTICAL PROFILES OF TEMPERATURE...MOISTURE...AND WIND
INDICATE THAT ATMOSPHERIC CONDITIONS ARE QUITE FAVORABLE FOR THE
DEVELOPMENT OF SUPERCELL THUNDERSTORMS. DAMAGING WIND GUSTS ARE
EXPECTED WITH THESE STORMS.  ALSO...THESE STORMS WILL HAVE THE
POTENTIAL TO PRODUCE TORNADOES.

THIS IS A DEVELOPING SITUATION...SO STAY TUNED TO LATER FORECASTS
FROM YOUR NATIONAL WEATHER SERVICE CONCERNING SEVERE WEATHER
POTENTIAL THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND TONIGHT.

&&

ADDITIONAL INFORMATION CONCERNING THIS SEVERE WEATHER SITUATION CAN
BE FOUND AT THE NWS LITTLE ROCK WEB SITE . GO TO HTTP://WEATHER.GOV
AND CLICK ON CENTRAL ARKANSAS....THEN FEB 5 /SEVERE OUTBREAK/.

55/57/46

In the hours before

Local storm report, Feb 5, 3:03 PM CST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
303 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             PINDALL                 36.06N 92.87W
02/05/2008  E0.75 INCH       SEARCY             AR   LAW ENFORCEMENT

            WIND ESTIMATED AT 60 MPH.

&&

55
Local storm report, Feb 5, 4:24 PM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
424 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             HON                     34.93N 94.18W
02/05/2008  E1.75 INCH       SCOTT              AR   LAW ENFORCEMENT

&&

219
Local storm report, Feb 5, 5:19 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
519 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     TORNADO          1 N WONDERVIEW          35.33N 92.73W
02/05/2008                   CONWAY             AR   TRAINED SPOTTER

            A TORNADO WAS REPORTED ON THE GROUND NORTH OF WONDERVIEW.

&&

57
Local storm report, Feb 5, 5:21 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
521 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     TORNADO          GASSVILLE               36.28N 92.49W
02/05/2008                   BAXTER             AR   TRAINED SPOTTER

            SPOTTERS REPORTED A TORNADO MOVING AWAY FROM GASSVILLE
            TOWARD MOUNTAIN HOME.

&&

57
Local storm report, Feb 5, 5:52 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
552 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     TORNADO          CLINTON                 35.58N 92.45W
02/05/2008                   VAN BUREN          AR   TRAINED SPOTTER

            SPOTTER WATCHING TORNADO IN TOWN OF CLINTON

&&

51
Local storm report, Feb 5, 6:06 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
606 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TORNADO          GASSVILLE               36.28N 92.49W
02/05/2008                   BAXTER             AR   BROADCAST MEDIA

            MOBILE HOME PARK DAMAGED. POWER POLES BLOCKING ROAD
            THROUGH TOWN.

0510 PM     TSTM WND DMG     CARDEN BOTTOMS          35.15N 93.01W
02/05/2008                   YELL               AR   AMATEUR RADIO

            TREES DOWN IN CARDEN BOTTOMS. DAMAGE TO TWO STRUCTURES.

0500 PM     TORNADO          N OLA                   35.03N 93.22W
02/05/2008                   YELL               AR   TRAINED SPOTTER

            TORNADO ON THE NORTH SIDE OF OLA. TREE LIMBS DOWN AND A
            BARN DAMAGED.

0516 PM     TORNADO          CLEVELAND               35.42N 92.71W
02/05/2008                   CONWAY             AR   AMATEUR RADIO

            DEBRIS IN AIR

&&

51

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 6:08 PM CSTTornado WarningLZKIzard52 min
Feb 5, 6:17 PM CSTSevere Thunderstorm WarningLZKFaulkner, Pulaski, Saline58 min
Feb 5, 6:22 PM CSTSevere Thunderstorm WarningLZKClark, Ouachita38 min
Feb 5, 6:26 PM CSTFlash Flood WarningLZKNewton3 hr
Feb 5, 6:28 PM CSTTornado WarningLZKMonroe, Prairie, Woodruff47 min
Feb 5, 6:34 PM CSTSevere Thunderstorm WarningLZKDallas, Grant56 min
Feb 5, 6:38 PM CSTTornado WarningLZKFulton, Sharp52 min
Feb 5, 6:42 PM CSTSevere Thunderstorm WarningLZKLonoke33 min
Feb 5, 6:42 PM CSTSevere Thunderstorm WarningLZKCleburne, Van Buren33 min
Feb 5, 7:05 PM CSTSevere Thunderstorm WarningLZKCalhoun, Cleveland, Independence, Jefferson, Lonoke, Sharp and 1 more55 min
Feb 5, 7:07 PM CSTSevere Thunderstorm WarningLZKPrairie38 min
Feb 5, 7:33 PM CSTTornado WarningLZKLonoke, Prairie27 min
Feb 5, 7:43 PM CSTSevere Thunderstorm WarningLZKJackson, Monroe, Prairie, Woodruff47 min
Feb 5, 7:48 PM CSTTornado WarningLZKMonroe27 min
Feb 5, 7:57 PM CSTSevere Thunderstorm WarningLZKArkansas, Bradley, Cleveland, Jefferson, Lincoln63 min
Feb 5, 8:07 PM CSTTornado WarningLZKJefferson, Lincoln38 min
Feb 5, 8:17 PM CSTSevere Thunderstorm WarningLZKDesha, Drew58 min
Feb 5, 8:29 PM CSTTornado WarningLZKArkansas46 min
Feb 5, 8:31 PM CSTSevere Thunderstorm WarningLZKMonroe29 min
Feb 5, 8:56 PM CSTTornado WarningLZKMonroe19 min
Feb 5, 8:59 PM CSTSevere Thunderstorm WarningLZKArkansas22 min
Feb 5, 9:17 PM CSTSevere Thunderstorm WarningLZKDesha28 min
Feb 6, 11:40 AM CSTRiver Flood WarningLZKJackson, Woodruff25 days

Nearby

Tornado Warnings in Arkansas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.